Alert archive / Louisiana / River Flood Warnings in 2009

River Flood Warning 121, NWS Jackson, MS

October 13, 2009Franklin Parish, Louisiana

NWS Jackson, MS issued this river flood warning at Oct 13, 2009, 9:47 AM CDT for Franklin Parish, Louisiana. It took effect at Oct 14, 2009, 4:00 PM CDT. It was in force for 55 days.

The area

The counties it named.

The facts

Issued
Oct 13, 2009, 9:47 AM CDT (14:47 UTC)
In effect from
Oct 14, 2009, 4:00 PM CDT
Expired
Dec 8, 2009, 9:42 AM CST
In force
55 days
Issued by
NWS Jackson, MS
Flood severity
Minor

County Franklin Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Boeuf River near Fort Necessity (NECL1).

Action stage
49 ft
Minor stage
50 ft
Moderate stage
55 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Oct 13, 4:12 AM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Oct 13, 4:12 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CDT TUE OCT 13 2009

.SHORT TERM...RAINFALL WILL BE ON THE INCREASE AGAIN TODAY.
CONVERGENCE ASSOCIATED WITH A FRONT STALLED ACROSS THE ARKLATEX WILL
INCREASE TODAY AS THE NEXT SHORTWAVE MOVES INTO THE REGION TO
PROVIDE UPPER SUPPORT. THE BOUNDARY STALLED NEAR THE COAST WILL ALSO
PROVIDE FOCUS FOR CONVECTION THIS AFTERNOON...RESULTING IN HIGH RAIN
CHANCES AREAS S OF INTERSTATE 20. INCREASED MAV POPS A BIT TODAY TO
PROVIDE CATEGORICAL POPS FOR THE ENTIRE FORECAST AREA. HAVE ISSUED A
FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR NWRN/NCNTRL ZONES IN
LIGHT OF INCREASING FLOW ACROSS THE BOUNDARY IN THAT VICINITY. THE
AIR MASS WILL BE A BIT MORE UNSTABLE TODAY AS WEAK CYCLOGENESIS
DEVELOPS ALONG THE NWRN BOUNDARY AND AS THE COASTAL BOUNDARY LIFTS
INLAND. THUNDERSTORM ACTIVITY WILL REMAIN BELOW SEVERE LIMITS BUT
WILL ENHANCE LOCAL RAINFALL INTENSITIES. THE SURFACE LOW WILL LIFT
NEWD OUT OF THE FORECAST AREA BY SUNRISE WEDNESDAY. WILL SEE LOW
LEVEL FLOW BEGIN TO VEER MORE W/NWLY OVER NRN AREAS WED AFTERNOON...
RESULTING IN DECREASING RAIN CHANCES INTO WED NIGHT AS DRIER AIR
BEGINS TO ADVECT INTO NRN AREAS.

.LONG TERM...THURSDAY THROUGH TUESDAY...THE GFS/EURO/NAM CONTINUE TO
BE IN PRETTY GOOD AGREEMENT THAT THE COLD FRONT WILL FINALLY MAKE A
PUSH SOUTHEAST ACROSS THE AREA THURSDAY AFTERNOON AND EVENING AS THE
UPPER TROUGH DEEPENS AND BEGINS TO MOVE EAST. THE GFS/NAM DEVELOP
THE SURFACE LOW AND MOVE IT ACROSS THE SOUTHERN PORTIONS OF THE AREA
ON THURSDAY WITH THE EURO BEING A LITTLE FURTHER TO THE NORTH WITH
THE TRACK OF THE LOW. THE DEVELOPMENT AND TRACK OF THE SURFACE LOW
WILL DICTATE THE AREA OF CONCERN FOR STRONG TO SEVERE STORMS. EITHER
WAY ABUNDANT MOISTURE WILL BE AVAILABLE ON THURSDAY WITH PWATS NEAR
2 INCHES OVER MOST OF THE AREA. THE GFS INDICATES GOOD INSTABILITY
OVER THE SOUTHERN PORTIONS OF THE AREA WITH ML CAPES OF 2000-2500
J/KG AND DECENT SHEAR. THIS SHOULD SUPPORT STRONG TO ISOLATED SEVERE
STORMS ALONG AND AHEAD OF THE BOUNDARY MAINLY ALONG THE HIGHWAY 84
CORRIDOR...BUT AGAIN THE AREAL EXTENT OF THE POSSIBILITY OF STRONG
TO SEVERE STORMS WILL HAVE TO CONTINUE TO BE MONITORED. WILL
CONTINUE THE MENTION THE POSSIBILITY OF STRONG TO ISOLATED SEVERE
STORMS IN THE HWO.

A FEW SHOWERS WILL BE POSSIBLE EARLY ON FRIDAY BEFORE MUCH DRIER AIR
MOVES IN DURING THE DAY WITH PWATS FALLING DOWN NEAR 0.5 INCH.
COOLER AIR WILL BEGIN TO SPILL SOUTH ACROSS THE AREA WITH HIGHS IN
THE 60S OVER MUCH OF THE AREA FRIDAY. THE GFS IS A LITTLE WARMER
THAN PREVIOUS RUNS FOR SATURDAY MORNING AND IS ALSO WARMER THAN THE
EURO. WILL BLEND THE TWO MODELS AND GO WITH LOWS GENERALLY IN THE
LOW TO MID 40S OVER MUCH OF THE AREA WHICH IS BELOW GUIDANCE. BOTH
OF THE MODELS INDICATE ANOTHER COLD FRONT DROPPING SOUTH ACROSS THE
AREA SATURDAY AFTERNOON WHICH WILL MAINLY BE A REINFORCING SHOT OF
COOLER AIR.

SATURDAY WILL AGAIN BE COOL WITH HIGHS GENERALLY IN THE THE LOW TO
MID 60S ACROSS THE AREA. GFS/EURO INDICATE THAT THE SURFACE HIGH
WILL SHIFT OVER THE AREA SUNDAY MORNING AND THIS SHOULD ALLOW THE
WINDS TO CUT OFF AND THIS COMBINED WITH H925 TEMPS RANGING FROM 3 TO
5C ACROSS THE AREA WILL MAKE FOR A COOL NIGHT. OVERNIGHT TEMPS WILL
AGAIN BE COOLER WITH LOWS IN THE UPPER 30S IN THE NORTH TO THE LOW
TO MID 40S IN THE SOUTH. MADE CUTS TO MEX GUIDANCE HIGHS AND LOWS
THROUGH THE WEEKEND LEANING A LITTLE TOWARDS THE COOLER EURO. THE
HIGH SHIFTS TO THE EAST ON MONDAY AND SOUTHEASTERLY WARMER FLOW WILL
RETURN TO THE ARKLAMISS. MOISTURE WILL INCREASE OVER THE AREA BY
TUESDAY AND SO WILL THE CHANCE OF SHOWERS ALONG WITH EVEN WARMER
TEMPERATURES./15/

&&

.AVIATION...WIDESPREAD IFR/LIFR CIGS ACROSS THE REGION THIS MORNING
WITH BKN-OVC DECKS BELOW 500 FEET AT MANY LOCATIONS. OCNL VSBYS 3-5
MILES IN FOG...LOCALLY LOWER IN PATCHES OF DENSE FOG. CIGS/VSBY WILL
IMPROVE BY LATE MORNING BUT WIDESPREAD MVFR DECKS WILL CONTINUE.
RAIN AND ISOLATED TSTMS WILL DEVELOP FROM THE WEST AND S BY LATE
MORNING...SPREADING ACROSS THE FORECAST AREA DURING THE DAY. PERIODS
OF HEAVIER RAIN WILL BE POSSIBLE. RAIN CHANCES WILL CONTINUE
TONIGHT...DECREASING BY MIDNIGHT. WILL SEE WIDESPREAD IFR CIGS
REDEVELOP TONIGHT WITH OCNL MVFR VSBYS IN FOG.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  69  77  61 /  96  94  72  26
MERIDIAN      78  67  78  62 /  97  93  77  23
VICKSBURG     78  67  78  61 /  98  96  73  34
HATTIESBURG   80  71  81  67 /  90  60  74  25
NATCHEZ       80  70  79  66 /  93  87  82  34
GREENVILLE    73  63  74  59 / 100 100  51  36
GREENWOOD     75  64  71  57 /  97 100  52  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH LATE TONIGHT FOR
     MSZ018-019-025>028-034>036-040>042.

LA...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH LATE TONIGHT FOR
     LAZ007>009.

AR...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH LATE TONIGHT FOR
     ARZ074-075.

&&

03/15
Hazardous weather outlook, Oct 13, 5:33 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CDT TUE OCT 13 2009

LAZ015-016-023>026-MSZ043>066-072>074-141045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
533 AM CDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. A VIGOROUS
UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE ACROSS THE REGION.
INSTABILITY AND STRONG WINDS ALOFT AHEAD OF THE FRONT WILL RESULT IN
A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. LOCALLY
HEAVY RAINFALL WITH PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS
WILL ALSO BE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE POSSIBLE THURSDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>028-034>036-040>042-141045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-
533 AM CDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF RAIN AND ISOLATED THUNDERSTORMS WILL BRING THE
POSSIBILITY OF FLOODING TO THE AREA. A FLOOD WATCH HAS BEEN ISSUED
FOR THIS AFTERNOON AND TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO
3 INCHES WILL BE POSSIBLE IN AREAS THAT RECEIVED 3 TO 5 INCHES OF
RAIN MONDAY. SOIL REMAINS SATURATED AND QUICK RUNOFF WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. A VIGOROUS
UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE ACROSS THE REGION.
INSTABILITY AND STRONG WINDS ALOFT AHEAD OF THE FRONT WILL RESULT IN
A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. LOCALLY
HEAVY RAINFALL WITH PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS
WILL ALSO BE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE POSSIBLE TODAY AND TONIGHT AND AGAIN THURSDAY.

MSZ029>033-037>039-141045-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
533 AM CDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAIN AND
ISOLATED THUNDERSTORMS MAY PRODUCE PONDING WATER ON ROADWAYS AND IN
LOW LYING AREAS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. A VIGOROUS
UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE ACROSS THE REGION.
INSTABILITY AND STRONG WINDS ALOFT AHEAD OF THE FRONT WILL RESULT IN
A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. LOCALLY
HEAVY RAINFALL WITH PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS
WILL ALSO BE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE POSSIBLE THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, Oct 13, 7:59 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
759 AM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     TSTM WND DMG     2 W MERIGOLD            33.84N 90.76W
10/09/2009                   BOLIVAR            MS   PUBLIC

            A COUPLE LARGE TREES WERE BLOWN DOWN OFF PEMBLE RD JUST W
            OF MERIGOLD.

1220 PM     TSTM WND DMG     INDIANOLA               33.45N 90.64W
10/09/2009                   SUNFLOWER          MS   PUBLIC

            NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN AROUND
            TOWN.

1229 PM     LIGHTNING        BLAINE                  33.61N 90.52W
10/09/2009                   SUNFLOWER          MS   PUBLIC

            A HOME WAS STRUCK AND SUSTAINED DMG TO THE CEILING AND
            WINDOWS.

0110 PM     TSTM WND DMG     3 WSW CARROLLTON        33.49N 89.97W
10/09/2009                   CARROLL            MS   LAW ENFORCEMENT

            SEVERAL TREES WERE BLOWN DOWN ALONG HWY 82...S AND SW OF
            TOWN.

0146 PM     TSTM WND DMG     3 NE MISTERTON          33.74N 89.54W
10/09/2009                   GRENADA            MS   PUBLIC

            SCATTERED TREES WERE BLOWN DOWN ACROSS E AND SE GRENADA
            CO.

&&

CME
Local storm report, Oct 13, 8:10 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
810 AM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND DMG     3 SE NORTH CARROLLTON   33.48N 89.88W
10/09/2009                   CARROLL            MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS HIGHWAY 35 SOUTH...JUST SE OF
            CARROLLTON.

&&

CME
Local storm report, Oct 13, 8:52 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
852 AM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     2 S MONTPELIER          33.69N 88.95W
10/09/2009                   CLAY               MS   POST OFFICE

            A FEW TREES WERE BLOWN DOWN NEAR MONTPELIER.

0245 PM     TSTM WND DMG     4 SSE MABEN             33.50N 89.05W
10/09/2009                   OKTIBBEHA          MS   EMERGENCY MNGR

            A COUPLE TREES DOWN NEAR THE CHOCTAW/OKTIBBEHA CO LINE.

&&

CME
Local storm report, Oct 13, 9:06 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 AM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            STARKVILLE              33.46N 88.82W
10/12/2009                   OKTIBBEHA          MS   EMERGENCY MNGR

            SEVERAL RDS WERE FLOODED ACROSS THE COUNTY. WET SOILS AND
            A STEADY RAIN EVENT LED TO THE FLOODED RDS.

0300 PM     FLOOD            COLUMBUS                33.51N 88.40W
10/12/2009                   LOWNDES            MS   EMERGENCY MNGR

            RDS WERE FLOODED ACROSS THE CO...WITH 4 TO 6 RDS CLOSED.
            STEADY RAIN OVER SEVERAL HOURS LED TO THE FLOODED RDS.

&&

CME
Local storm report, Oct 13, 9:15 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
915 AM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      CARROLLTON              33.50N 89.92W
10/12/2009                   CARROLL            MS   EMERGENCY MNGR

            SEVERAL ROADS CLOSED ACROSS THE COUNTY DUE TO WATER
            COVERING ROADWAYS.

&&

BMK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:42 PM CDTRiver Flood WarningJANLeake9 days
Oct 12, 8:43 PM CDTRiver Flood WarningJANAttala4 days
Oct 12, 8:43 PM CDTRiver Flood WarningJANLeake8 days
Oct 12, 8:48 PM CDTRiver Flood WarningJANYazoo13 hr
Oct 12, 9:49 PM CDTRiver Flood WarningJANCarroll, Leflore4 days
Oct 12, 9:50 PM CDTRiver Flood WarningJANSharkey8 days
Oct 13, 4:23 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 23 more22 hr
Oct 13, 10:07 AM CDTFlash Flood WarningJANBolivar, Washington6 hr
Oct 13, 10:20 AM CDTRiver Flood WarningJANLeake6 days
Oct 13, 11:22 AM CDTFlash Flood WarningJANLeflore, Sunflower6 hr
Oct 13, 11:47 AM CDTRiver Flood WarningJANYazoo8 days
Oct 13, 11:47 AM CDTRiver Flood WarningJANSunflower10 days
Oct 13, 1:36 PM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery6 hr
Oct 13, 4:00 PM CDTFlash Flood WarningJANBolivar, Washington6 hr
Oct 13, 5:09 PM CDTFlash Flood WarningJANLeflore, Sunflower5 hr
Oct 13, 5:58 PM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Warren, Yazoo5 hr
Oct 13, 3:43 PM CDTFlash Flood WarningJANEast Carroll, Morehouse, West Carroll6 hr
Oct 13, 4:53 PM CDTFlash Flood WarningJANFranklin, Madison, Richland6 hr
Oct 13, 9:55 AM CDTFlash Flood WarningJANAshley, Chicot6 hr

Nearby

River Flood Warnings in Louisiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.